| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient was presented with atherosclerotic obliterans.The target lesion was located in lower extremity artery.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during procedure at 20 atmospheres (atm), the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries were reported and the patient was stable following procedure.
Event or Problem Description
It was reported that balloon rupture occurred.The patient was presented with atherosclerotic obliterans.The target lesion was located in lower extremity artery.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during procedure at 20 atmospheres (atm), the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries were reported and the patient was stable following procedure.It was further reported that target lesion was located in non-tortuous and locally severe calcified lower extremity artery.The balloon inflated once and ruptured at 20 atm in 8-10 seconds.
Additional Manufacturer Narrative
E2 - health professional? updated from no to yes.
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 17mm in length and was located in the mid to proximal region of the balloon.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.B5 - describe event or problem updated.E2 - health professional? updated from no to yes.
Event or Problem Description